Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 30, 2021, 10:53 AM EDT for Monroe County, Morgan County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 10:53 AM EDT (14:53 UTC)
- Expired
- Jun 30, 2021, 4:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WGUS43 KIND 301453
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1053 AM EDT Wed Jun 30 2021
INC105-109-302045-
/O.NEW.KIND.FA.W.0010.210630T1453Z-210630T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IN-Morgan IN-
1053 AM EDT Wed Jun 30 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Southeastern Morgan County in central Indiana...
Northwestern Monroe County in south central Indiana...
* Until 445 PM EDT.
* At 1053 AM EDT, emergency management reported heavy rain fell
across the warned area due to thunderstorms. Flooding is ongoing
or expected to begin shortly. Between 1.5 and 2.5 inches of rain
have fallen.
* Some locations that will experience flooding include...
Martinsville, Ellettsville, Brooklyn, Morgantown, Paragon,
Stinesville, Bethany, Mahalasville and Centerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3929 8668 3953 8644 3955 8630 3948 8625
3945 8625 3942 8625 3934 8636 3934 8638
3933 8638 3928 8644 3919 8668
$$
AW1 follow-up statement
842
WGUS83 KIND 301850 RRA
FLSIND
Flood Statement
National Weather Service Indianapolis IN
250 PM EDT Wed Jun 30 2021
INC105-109-302045-
/O.CON.KIND.FA.W.0010.000000T0000Z-210630T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IN-Morgan IN-
250 PM EDT Wed Jun 30 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT THIS AFTERNOON
FOR SOUTHEASTERN MORGAN AND NORTHWESTERN MONROE COUNTIES...
At 250 PM EDT, Doppler radar indicated slow moving thunderstorms
have caused heavy rainfall across the warned area. Between 1.5 and
2.5 inches of rain have fallen.
Some locations that will experience flooding include...
Martinsville, Ellettsville, Brooklyn, Morgantown, Paragon,
Stinesville, Bethany, Mahalasville and Centerton.
Additional showers and storms over the next few hours may lead to
additional flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3929 8668 3953 8644 3955 8630 3948 8625
3945 8625 3942 8625 3934 8636 3934 8638
3933 8638 3928 8644 3919 8668
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 9:29 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 30, 9:29 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 929 AM EDT Wed Jun 30 2021 .Forecast Update... Issued at 928 AM EDT Wed Jun 30 2021 The initial round of heavy rain that moved through the Indy metro area has exited to the east and begun to weaken as it moves into east central Indiana. Another stronger cell continues to move through north central Indiana, but is currently moving into an area that has received a fair amount of rain, so expect that area to weaken as well. The third area of precipitation is across the southern counties which is in an area of slightly higher shear and instability and will be the focus point for late morning and afternoon convection. Expect much of the morning precipitation to gradually weaken with additional showers and storms to fire back up after 18Z when CAPE should rebound in the 1500-2000J/kg range even with the expected thick clouds over the area. Strong moisture and warm air advection should be more than enough to provide the instability needed later today. Have tried to fine-tune the POPs to reflect all these different aspects with a gradual increase in coverage by mid to late afternoon. With the relative lack of upper level support and mid level shear, not expecting any severe weather. Slow storm motions could lead to isolated flooding, especially in areas that received rain this morning. Expect highs to reach into the low 80s for much of the area with generally light surface winds. && .Short Term...(Today through Thursday) Issued at 255 AM EDT Wed Jun 30 2021 Much of the forecast area is free of convection at the moment early this morning...but there are a few showers drifting into southern Jackson County and a couple of leftover light showers and sprinkles over the northern Wabash Valley. 0630Z temperatures were in the 70s with mid and high level clouds across the region. Convective coverage will peak over the forecast area during the next 24-36 hours as the frontal boundary that has been to the northwest of the area for the last few days drops into the region. T he strong upper trough tracking through eastern Canada this morning will finally begin to flatten and weaken the ridge over much of the eastern U S today and Thursday and will become the dominant influence on our weather as low pressure closes off over the eastern Great Lakes on Thursday and amplifies the parent trough. IN tandem with the diffuse frontal boundary moving into the region and eventually shifting to our south by late day Thursday...a more unsettled pattern is expected through Thursday with the recent hot and humid airmass we have experienced being shoved to the south as well. Mesoscale parameters will drive the convective evolution which may begin even prior to daybreak this morning. Plenty of leftover outflow boundaries across the region courtesy of Tuesday afternoon and evening convection along with an area of moisture convergence that appears to be aligned near some sort of boundary extending east from Illinois into the forecast area. There is weak elevated instability already this morning but with convective inhibition and a sharp low level inversion present...convection has been largely minimal since late last evening. Expect showers and storms to remain largely isolated to scattered through the morning with a steady uptick in coverage into the afternoon as instability increases and interacts with the tropical airmass across the Ohio Valley. The remnant outflows and the main frontal boundary dropping south will both serve to enhance storm development later with the tail end of the amplifying upper level trough providing more organized forcing aloft as well. While model soundings do show another favorable setup for damaging winds from stronger cells as cores collapse ...the main concern from showers and storms again will be heavy rainfall and localized flooding with a high freezing level supporting warm rain processes and weak steering flow suggestive of slower moving convection. The threat for storms producing heavy rain will continue tonight with loss of diurnal heating taking any small threat for damaging winds out of the equation. High pops are warranted for this afternoon through tonight. The frontal boundary will continue to slide south slowly on Thursday with the axis of deepest moisture shifting to the southern half of the state. Convective coverage will gradually shift south as well through the day with the front settling into the northern Tennessee Valley by Thursday evening. A nice surge of much drier air will advect south through the western Great Lakes on the back side of the amplifying trough...eventually working into the forecast area from the north on Thursday afternoon. There will be a noticeable drop in humidity levels by late day Thursday with the arrival of the drier airmass and subsidence...and expect some clearing as well from the north late day that will expand south across the rest of the area by Thursday evening as high pressure builds in. Temps...cooler temperatures are expected today and Thursday with much greater cloud and precipitation coverage over the region. Low level thermals support generally mid 80s for highs today with upper 70s to lower 80s on Thursday. Lows will finally fall back into the mid and upper 60s across much of central Indiana tonight with cooler nights on the horizon for Thursday night heading into the weekend. && .Long Term...(Thursday Night through Tuesday) Issued at 255 AM EDT Wed Jun 30 2021 Ensemble means suggest an upper trough will pass south through the local area Thursday night or Friday morning. In the wake of this trough, rather flat upper ridging will develop over the weekend, and on into early next week. At the surface, a cold front associated with the upper trough is expected to pass south of the local area Thursday night. Will keep some PoPs over the southeast zones Thursday night to cover the exiting cold front. Otherwise, ensemble members are in better agreement today with respect to the upper trough, with the lingering more westerly solutions disappearing. As a result, ensembles indicate little threat for precipitation in the Friday to Monday time frame. Will take out any remaining PoPs during this period. Appears the next chance for precipitation may be next Tuesday, when convection associated with a developing warm advection pattern is possible. Will go with chance PoPs for next Tuesday. && .Aviation...(12Z TAF Issuance) Issued at 628 AM EDT Wed Jun 30 2021 IMPACTS: * Periodic showers and thunderstorms today impacting all terminals * Brief restrictions within storms otherwise VFR conditions * MVFR ceilings developing predawn hours Thursday DISCUSSION: Convection has gradually increased in coverage over the last few hours in the vicinity of the I-70 corridor. Initially through mid morning as additional upscale growth occurs...KHUF and KIND are the most likely locations to be impacted. By the afternoon though...expect numerous convection across all of central Indiana with potential impacts at all terminals. Brief restrictions are possible within showers and storms. Storms are likely to continue overnight as a slow moving cold front slides south through the region. MVFR ceilings will develop late tonight through daybreak Thursday. Winds will be predominant from the W/NW through much of the forecast period at 5-6kts or less. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...White Short Term...Ryan Long Term...JAS Aviation...Ryan
Hazardous weather outlook, Jun 30, 3:27 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 AM EDT Wed Jun 30 2021 INZ021-028>031-035>049-051>057-060>065-067>072-011000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 AM EDT Wed Jun 30 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms will develop in the moist and unstable airmass through today and tonight. A few stronger storms will be capable of producing damaging winds...mainly this afternoon near and south of Interstate 70. Dangerous cloud to ground lightning and heavy rainfall producing localized flooding will be the primary threats from storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will continue on Thursday with dry weather expected Friday through the holiday weekend. Storms will be capable of producing heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Jun 30, 5:48 AM EDT, 5 hours 5 minutes before
Special Weather Statement National Weather Service Indianapolis IN 548 AM EDT Wed Jun 30 2021 INZ036-044-045-301015- Montgomery-Putnam-Parke- 548 AM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PARKE...SOUTHERN MONTGOMERY AND NORTHERN PUTNAM COUNTIES... At 548 AM EDT, a strong thunderstorm was located 10 miles northwest of Greencastle, or 18 miles south of Crawfordsville, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Roachdale, Bainbridge, Fillmore, Waveland, Russellville, Carpentersville, Cecil Harden Lake and Groveland. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3988 8711 3992 8669 3966 8669 3968 8706 TIME...MOT...LOC 0948Z 266DEG 25KT 3978 8693 Ryan
Special weather statement, Jun 30, 6:09 AM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
609 AM EDT Wed Jun 30 2021
INZ045-046-301100-
Putnam-Hendricks-
609 AM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT HENDRICKS AND NORTHEASTERN
PUTNAM COUNTIES...
At 609 AM EDT, a strong thunderstorm was located 12 miles northeast
of Greencastle, or 17 miles southeast of Crawfordsville, moving east
at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Clayton,
Roachdale, Bainbridge, Fillmore, Coatesville, North Salem, Lizton,
Amo, Carpentersville and Groveland.
This includes the following highways...
Interstate 70 between mile markers 67 and 68.
Interstate 74 between mile markers 57 and 69.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3987 8670 3988 8669 3992 8634 3967 8633
3967 8682 3987 8684
TIME...MOT...LOC 1009Z 264DEG 25KT 3981 8675
RyanLocal storm report, Jun 30, 9:00 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 S JONESVILLE 39.03N 85.88W
06/29/2021 JACKSON IN UTILITY COMPANY
SEVERAL DOWNED TREES CAUSING POWER OUTAGES.
DELAYED REPORT FROM TUESDAY EVENING.
&&
AWLocal storm report, Jun 30, 9:01 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 NNE SEYMOUR 38.98N 85.87W
06/29/2021 E1.00 INCH JACKSON IN PUBLIC
DELAYED REPORT FROM LAST EVENING. RELAYED
VIA BROADCAST MEDIA.
&&
AWLocal storm report, Jun 30, 9:04 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG JONESVILLE 39.06N 85.88W
06/29/2021 BARTHOLOMEW IN 911 CALL CENTER
SEVERAL REPORTS OF DOWNED TREES IN
SOUTHEASTERN BARTHOLOMEW COUNTY. ONE WAS
NOTED AS BEING NEAR THE INTERSECTION OF
COUNTY ROAD 950S AND STATE ROAD 11. TIME
ESTIMATED FROM RADAR.
&&
AWLocal storm report, Jun 30, 9:11 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY RAIN 1 SSE NORA 39.90N 86.13W
06/30/2021 M2.35 INCH MARION IN COCORAHS
COCORAHS STATION IN-MR-52 INDIANAPOLIS 9.2
NNE.
0627 AM HEAVY RAIN 1 SE NORA 39.90N 86.12W
06/30/2021 M2.25 INCH MARION IN COCORAHS
COCORAHS STATION IN-MR-193 INDIANAPOLIS 8.7
N.
0700 AM HEAVY RAIN 1 ESE WILLIAMS CREEK 39.89N 86.13W
06/30/2021 M2.00 INCH MARION IN COCORAHS
COCORAHS STATION IN-MR-153 INDIANAPOLIS 8.2
N.
0842 AM HEAVY RAIN MERIDIAN HILLS 39.89N 86.16W
06/30/2021 M1.91 INCH MARION IN MESONET
MESONET STATION EW2895 INDIANAPOLIS.
0615 AM HEAVY RAIN 1 W MERIDIAN HILLS 39.89N 86.17W
06/30/2021 M1.89 INCH MARION IN COCORAHS
COCORAHS STATION IN-MR-139 INDIANAPOLIS 7.8
N.
0700 AM HEAVY RAIN 1 N FISHERS 39.97N 86.03W
06/30/2021 M1.89 INCH HAMILTON IN COCORAHS
COCORAHS STATION IN-HM-48 FISHERS 1.1 N.
0800 AM HEAVY RAIN 3 E GREENSBORO 39.88N 85.41W
06/30/2021 M1.87 INCH HENRY IN COCORAHS
COCORAHS STATION IN-HY-32 NEW CASTLE 3.9 SW.
0844 AM HEAVY RAIN MITCHELL 38.74N 86.47W
06/30/2021 M1.85 INCH LAWRENCE IN MESONET
MESONET STATION AP559 MITCHELL.
0750 AM HEAVY RAIN 1 WNW FISHERS 39.96N 86.04W
06/30/2021 M1.73 INCH HAMILTON IN COCORAHS
COCORAHS STATION IN-HM-75 FISHERS 1.0 WNW.
0700 AM HEAVY RAIN 2 SSE NORA 39.89N 86.12W
06/30/2021 M1.53 INCH MARION IN COCORAHS
COCORAHS STATION IN-MR-132 INDIANAPOLIS 8.0
N.
0700 AM HEAVY RAIN 3 WNW INGALLS 39.98N 85.85W
06/30/2021 M1.52 INCH MADISON IN COCORAHS
COCORAHS STATION IN-MD-38 PENDLETON 5.9 WSW.
0845 AM HEAVY RAIN 1 E GREENSBURG 39.34N 85.47W
06/30/2021 M1.51 INCH DECATUR IN MESONET
MESONET STATION GRNCH GREENSBURG.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:48 AM EDT | Special Weather Statement | IND | Putnam | 27 min |
| Jun 30, 5:52 AM EDT | Areal Flood Advisory | IND | Hamilton, Hancock, Marion | 3 hr |
| Jun 30, 6:09 AM EDT | Special Weather Statement | IND | Hendricks | 51 min |
| Jun 30, 6:40 AM EDT | Areal Flood Advisory | IND | Morgan, Owen | 3 hr |
| Jun 30, 6:43 AM EDT | Areal Flood Advisory | IND | Hancock, Henry, Rush | 3 hr |
| Jun 30, 10:54 AM EDT | Areal Flood Warning | IND | Hancock, Henry, Rush | 6 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.